It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Has anyone had an allergic reaction to their acne medication?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-12-2003, 08:47 PM   #1
    atl_maggie
    Newbie
     
    atl_maggie's Avatar
     
    Join Date: Dec 2003
    Posts: 5
    atl_maggie HB User
    Has anyone had an allergic reaction to their acne medication?

    Hi!
    I tood Minocyn (Minocycline) the antibiotic for about 4 years and just all of a sudden one day I had an awful allergic reaction and they told me at the hospital that it was the acne medication. I don't understand how (when I had been taking it for so long) I just all of a sudden became allergic to it! So now I am in my mid 20's with acne! b/c I can't find anything else that works. Any suggestions?

     
    Sponsors Lightbulb
       
    Old 12-12-2003, 11:06 PM   #2
    22Girl
    Senior Member
     
    22Girl's Avatar
     
    Join Date: Aug 2003
    Location: Brisbane, Qld, Australia
    Posts: 150
    22Girl HB User
    Re: Has anyone had an allergic reaction to their acne medication?

    I know how you feel! I'm allergic to every acne medication I take. It's so frustrating because they all fix my acne but I can't take them.

    Minocycline - gave me jaundice, nausea
    RetinA cream - gave me insomnia, yellow eyes no appetit3
    Birth control pill - gave me high blood pressure and started to lose sight in one eye.

     
    Old 12-13-2003, 12:09 AM   #3
    GJ777
    Senior Member
    (male)
     
    GJ777's Avatar
     
    Join Date: Dec 2003
    Posts: 161
    GJ777 HB User
    Re: Has anyone had an allergic reaction to their acne medication?

    ^ I don't understand how retin-a could give you insomnia and a loss of apetite..... I think it must have been something else. I don't think an external medication such as a cream or gel can give you an internal disorder. I could be wrong though.

    Anyways, Minocycline and Tetracycline give me stomach cramps which can lead to gas. This usually occurs if I don't drink enough water while on it.

    Last edited by GJ777; 12-13-2003 at 12:10 AM.

     
    Old 12-13-2003, 01:12 AM   #4
    Neca
    Veteran
     
    Neca's Avatar
     
    Join Date: Jul 2003
    Posts: 422
    Neca HB User
    Re: Has anyone had an allergic reaction to their acne medication?

    Guys, my mother is an allergist and has been going on about this for years to me. Allergists are extremely fed up with dermatologists because they prescribe all these ultra-potent antibiotics to so many people who don't actually need it (I'm not talking about you guys but in general, say for example someone who gets 2-3 pimples a week). All this antibiotic prescribing has caused two things.

    One that these antibiotics are becoming increasingly useless to treat various forms of illnesses due to the increased level of resistance. And two, it has caused a huge increase in allergies amongst people. You are not really told this by your derm (because they don't believe it) but allergists believe that taking all these antibiotics for such long periods of time can really damage the body's immune system. As your immune system is weakened it means your suseptibility to contracting allergies increases.

    I can verify this because when I was young (9 or 10 yrs) I was only really allergic to Milk and a few dairy products but it was nothing big. It caused me to have mild diahorrea. But now, since I have taken many varities of antibiotics including Doxycycline, Minocycline, Tetracycline etc. etc. I have the worst allergies ever. I need to take at least one anti-histamine a day to prevent any skin reactions i.e. rashes. I am allergic to so many things now, its so annoying. I can't drink soda drinks, milk shakes, milk, orange juice, champagne, wine etc. without breaking out with a rash. I can't eat mayo, vinegar, ketchup, spices, jam, grapefruit, hamburgers (even non-fast-food ones), lasagna, chocolate/sweets, pizza etc. I could write a whole book. And it's because of all the damn antibiotics I have taken as well as steroid creams which are as bad!!!

    Maggie you said: "I just all of a sudden became allergic to it!" and that happens. There comes a point where the body cannot cope any longer and just packs up. The immune system is damaged and any allergies that are dormant inside you are woken up.

    GJ777 you said: "I don't think an external medication such as a cream or gel can give you an internal disorder." Unfortunately yes it can! Anything you put on your face/hair or any part of your skin is absorbed into the blood stream and can travel anywhere in the body creating a number of possible reactions.

    You have to decide whether you either want to take the antibiotics and clear your acne temporarily but at the same time increase your chances of allergic reactions. Or you don't take the a/bs and find a "better" method of clearing your acne i.e via diet/exercise.

    That is why I'm really shocked and worried when I read on this board that people are putting steroid cream on their face and taking antibiotics at the same time as well as having face peels etc. Of course there is no way the body can cope with that! You have to be realistic and logical...

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Is anyone taking a diabetes supplement? strubenuff Diabetes 28 03-07-2008 02:41 PM
    can anyone help me? bevann26 Back Problems 3 01-06-2008 04:25 AM
    Antihypertensive drugs and allergic reactions flowergirl2day High & Low Blood Pressure 11 05-31-2007 05:21 PM
    Metastatic Breast Cancer -- anyone on Abraxane? Kalie Cancer: Breast 9 09-11-2005 07:31 PM
    Has anyone suffered from BELL PALSY? Atnie Bell's Palsy 11 08-30-2005 07:18 AM
    anyone else allergic to EVERYTHING? 22Girl Acne 1 09-09-2003 03:35 PM
    cracks under eyes - allergic reaction. Has anyone had this before? acrossthecoast Acne 0 05-12-2003 05:24 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:12 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!